night the pain was overwelming and severe i was told i could take 2 every 4 hrs i forgot i took a dose and ive taken a total of 14 tablets in 26 hrs . have i taken too much?
9 Sep 2011
Hi Lee... so sorry for your pain... shoulder surgery is one of the most painful surgeries from which to recover especially if it is rotator cuff repair... is it??
If it is from an arthroscopy or meniscus repair the pain should get better in a few days. RC... another story. The second post-op day is always the hardest usually. Day one is the first day after surgery, and so on. I am not so worried about the 7.5 mg of hydrocodone albeit hefty... as I am with the 325 mg of acetaminophen. The maximum dose of acetaminophen for a 24 hr period is 4000mg. At 14 pills u have take 4550 mg. It will not hurt u if only for one day but is toxic to your liver at that dose over time. U really need to call your doc and let him know that the 7.5 is not doing the trick. He can prescibe a higher dose or give u something stronger temporarily. Like oxycodone which is percocet or hydromorphone which is dilaudid. The dilaudid does not have acetaminophen in it. Your doctor should understand as he knows how painful shoulder surgery is.
Another suggestion is to take ibuprofen 2 hrs after the opiate and rotate the two drugs. You can take 800 mg of ibuprofen at a time not to exceed 2400 mg in one day. Over the counter ibuprofen tabs r 200 mg each and it says on the bottle to only take two... but... the prescription dose of ibuprofen is 800 mg. This rotation of the two drugs seems to work very well.
Now... all the above being said... U must be aware that opiates are highly addictive... so u do not want to take them once the pain is relieved by something else that is not addicting like ibuprofen, acetaminophen(Tylenol) or naproxen (aleve). The reason that so many of us are on this site (other than just loving each other!!) is because many of us started using opiates after the pain was gone to treat other things n our bodies... like emotional pain, etc. So... b very careful after the pain subsides.
DO CALL YOUR DOCTOR... and maybe he will prescribe one of the above options that I have listed. And do try rotating the opiate with the ibuprofen.
I truly hope that u start to feel better and if there is anything else with which I can help u please let me know. Feel better...
10 Sep 2011
Unfortunately you have taken too much hydrocodone due to the amount acetaminophen contained in each tablet. There is 325 mg of acetaminophen in each 7.5 mg hydrocodone tablet that you have been prescribed.
14 pills * 325 mg = 4550 mg of acetaminophen in 26 hours based on your post. You should not take more than 4000 mg of acetaminophen in a 24 hour period as it can cause liver damage.
I am so sorry to hear about the extreme pain you are in from surgery. Personally, I can't believe that the doctors gave you hydrocodone as a pain medicine for post-op pain. Usually they prescribe oxycodone, dilaudid, or morphine due to the extense pain post-op.
Instead of taking all of those hydrocodones that can damage your liver, I would advise that you make an appointment with your doctor and explain that the hydrocodone is barely touching the pain from surgery to see if they give you a stronger medicine to alleviate the pain until your body heals.
8 Sep 2011
Well, you are typing, talking sensibly, & making sense. I would say like Von if you feel too funny or weird you should call the doctor, but I think you are ok. Write down what time you take your dose that way you'll remember when you have taken the last one each time. I have to do that every day because I awaken at different times & forget the times to take my meds. Good luck with the shoulder. My husband had his right one done & is getting redy to have the left done very shortly. I know how much pain you're in...
8 Sep 2011
I accidently did that after my hysterectomy with percadine wow I woke up thought it was time to take 2 went to sleep did it all over again I don't remeber 3 days of my life the vicadin I was suppose to take 2 before the surgery soon after I woke up frm the srgery they sent me home told me to pick up the script on the way home I figured it would be the same I was still drugged up from the meds at the hospital but be careful and let your dr know you made the mistake he will understand and not think you abused them or sld them then if you need more maybe he'll still help.I hope you feel better soon litlmomma
8 Sep 2011
Hope you are healing nicely from your surgery!
Please don't take that many hydrocodone in such a short time, it can ruin your liver... and DO NOT drink any alcoholic beverages!!
If the pain is severe and excruciating, please call your doctor about it, there may be a problem!
Best wises to you!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am suffering from Cervical DDD, Lumbar Spondylosis, Spinal Stenosis, Nerve Pain and Fibromyalgia.I am not receiving much pain relief from one ...
5 answers • 20 Feb 2011
Any suggestions? I have severe pain in my shoulder after 1 after shoulder surgery. I have fibromyalsia as well. It is working great, however, for the ...
1 answer • 28 Feb 2012
just got this new PC doc about a month ago, had 2 visits already, the 2nd one was about blood work, discussing blood pressure meds and paid med ...
3 answers • 3 May 2013
i have been taking 2 tablets 2x daily,6 days ago i started to get off the med,i started with only one pill 2x daily for a few of days. then down to ...
5 answers • 28 Oct 2014
Why are norco 10/325 all of the sudden so weak? This started on 11/3/2014 iv tried 3 different pills
First I would like to apologize for my bad spelling and grammar I'm sorry if it bothers you I didn't have the best schooling growing up and ...
3 answers • 4 Dec 2014